EconPapers    
Economics at your fingertips  
 

Robust inverse regression for dimension reduction

Yuexiao Dong, Zhou Yu and Liping Zhu

Journal of Multivariate Analysis, 2015, vol. 134, issue C, 71-81

Abstract: Classical sufficient dimension reduction methods are sensitive to outliers present in predictors, and may not perform well when the distribution of the predictors is heavy-tailed. In this paper, we propose two robust inverse regression methods which are insensitive to data contamination: weighted inverse regression estimation and sliced inverse median estimation. Both weighted inverse regression estimation and sliced inverse median estimation produce unbiased estimates of the central space when the predictors follow an elliptically contoured distribution. Our proposals are compared with existing robust dimension reduction procedures through comprehensive simulation studies and an application to the New Zealand mussel data. It is demonstrated that our methods have better overall performances than existing robust procedures in the presence of potential outliers and/or inliers.

Keywords: Central space; Ellipticity; Multivariate median; Sliced inverse regression (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047259X14002322
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:134:y:2015:i:c:p:71-81

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.jmva.2014.10.005

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:134:y:2015:i:c:p:71-81